

PRELIMINARY PROGRAM

Day 1	Sunday 7 July				
11:00-16:00	Workshop Online "Introduction to programmatic access to EnsEMBL"				
12:00-14:00	Workshop On site "Introdution to STDPOPSIM workshop" (Popgen)				
14:00-16:00	Workshop On site "GENHIST kickoff at SMBE" (Popgen)				
14:00-18:00	Registration				
18:00-19:00 19:00-20:00	Plenary Lecture Welcome Cocktail				
19:00-20:00	Welcome Cocktail				
Day 2	Monday 8 July				
9:00-11:00	Plenary – Graduate Student Excellence Awards				
11:00-11:30	COFFEE BREAK				
11:30 - 13:20 110 min.	Associate Editors' Symposium	IDEA symposium	Not just Ne Ne-more: New applications for SMC from ecology to phylogenies	Clustering of human cohorts beyond race and ancestry: Towards relational thinking in genomics	Greener and Sustainable Computing in Molecular Evolution: Methods, Algorithms, Tools, and Protocols
13:20-14:20	LUNCH BREAK				
14:20 - 15:50	Poster session 1				
	Event: MBE editors meeting				
15:50 -18:10 140 min.	Progress and challenges for understanding the molecular evolution of sex chromosomes across Eukarya	Exploring the Evolutionary Effects of Admixture	Mitochondria: from powerhouse to processor and from marker to meaning	Structural phylogenetics: investigating deep evolutionary history using protein structure	Human evolution in the genomic
20:00-22:00	Event: MBE Editors dinner				
Day 3	Tuesday 9 July				
9:00-10:00					
10:00-10:30	Plenary COFFEE BREAK				
10:30 - 12:20 110 min.	Exploring the Frontiers of Single-Cell Biology in Diverse Organisms	Science in the Spotlight: Empowering Education and Public Engagement with Cutting-Edge Science in Molecular Evolution	Aging from a multidisciplinary overview: evolution, longevity and biomedicine	Haplotype-based methods and frameworks for inference of evolutionary history	Everything that is old becomes new: comparative genomics and museum specimens
12:20-13:20	LUNCH BREAK				
13:20 - 14:50	Poster session 2				
13.20 - 14.30	Event: GBE editors meeting				
14:50 -17:10 140 min.	Evolutionary medical genomics	Transposable elements in the population genomics era: towards a better understanding of their contribution to evolution	Pushing the frontiers of conservation genomics	Molecular evolution through metagenomics	Paleogenomics and human evolutionary history: new insights and novel methods
17:10 - 17:40	COFFEE BREAK				
17:40-19:30 110 min.	One Health and microbial evolution: New ideas and perspectives	Going local: Using engaged research practices to understand regional-scale interactions	Impact of environmental changes on agrobiodiversity and strategies for resilience	Animal paleogenomics beyond higher latitudes	Genetics, Molecular Biology, and the Future of Forensic Science
20:00-22:00	Event: GBE Editors dinner				
Day 4	Wednesday 10 July				
9:00-10:00	Plenary				
10:00-10:30	COFFEE BREAK				
10:30 - 12:20 110 min.	Novel approaches to study plant domestication: disentangling the complex evolutionary history of crops	Genomes and Generations: Mapping Health and Heritage Through African Genomics	Advances in Machine Learning for Evolutionary Genomics	Unveiling the evolutionary history of pathogens through paleogenomics	Open Symposum 1
12:20-13:20	Lunch break				
	Event: MBE & GBE 'Q&A session'				
13:20 - 14:50	Poster session 3				
14:50 -17:10 140 min.	Evolution of microbial communities: is the sum of parts greater than the whole?	Human population demography and adaptation signals in the Americas	Spatial population genetics: where are we now?	Unlocking the hidden dimensions of genomic diversity within species	Deciphering the functional and adaptive effects of genomic structural variation
19:00	GALA DINNER				
Day 5	Thursday 11 July				
Day J	Thursday In July				
09:00- 10:50 110 min.	New computational approaches to estimate past demographic events and natural selection	Open Symposium 2	Epigenetic inheritance: from molecular mechanisms to evolutionary consequences	Decoding the past to safeguard the future	Human genetic variability in the Pangenomic era.
10:50 -11:20	COFFEE BREAK				
11:20-12:20	Closing plenary				
12:20-14:20	Awards Ceremony and Introduction to SMBE 2025				

SOCIETY/JOURNAL/PROJECT MEETINGS:

▶ July 7, 08:00–19:00. SMBE Council Meeting.

www.smbe2024.org